MAUDE Adverse Event Report: Cook Ireland Ltd GEENEN PANCREATIC STENT SET; FGE - Stents, Drains And Dilators For The Biliary Ducts

Cook Ireland Ltd GEENEN PANCREATIC STENT SET; FGE - Stents, Drains And Dilators For The Biliary Ducts
Model Number G21803
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/22/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The doctor was unable to fit the prosthesis into the canal.It detached and fell into the digestive tract, unfortunately not recoverable.The practitioner deployed the stent in bad position and lost the stent in the duodenum.The doctor did not succeed in properly inserting the stent into the canal.It detached and fell into the digestive tract; unfortunately, it cannot be retrieved.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 24-aug-2026.
 
Additional Manufacturer Narrative
Supplemental report is being submitted due to the completion of the investigation on 24-aug-2026.Investigation - evaluation device evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.With the information provided, a document based investigation was conducted.The sales representative queried why a product complaint was being raised for this issue as they stated that it was a user handling issue that led to the stent being accidently deployed in the duodenum.However, it was relayed to them that there was still migration of the stent which is a device malfunction and requires a full investigation, regardless of the handling error.Manufacturing records: prior to distribution, all gpds-5-5 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for the gpds-5-5 device of lot number c2218547 did not reveal any discrepancies that could have contributed to this complaint issue.A nc (non-conformance) was noted in production for rough material but this was subsequently scrapped and did not contribute to the reported issue.Review historical data: a review of the manufacturing records for the gpds-5-5 device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2218547.Instructions for use and label: as per the instructions for use (ifu0055), which informs the user about the potential complications that may occur: "those associated with pancreatic stent placement include, but are not limited to: trauma to the pancreatic tract or duodenum, obstruction of the common bile duct, stent migration." there is no evidence to suggest that the customer did not follow the instructions for use.(ifu0055) image review: medical imaging (e.G.Mri, ct, x-ray) was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause may be attributed to user handling during stent placement which may have contributed to suboptimal stent deployment and subsequent migration of the stent into the duodenum.However, as stated in the instructions for use, migration is a known adverse event associated with this device.Clinical input received stated that the stent migrated distally into the duodenum and had advanced too far to be retrieved although a migrated pancreatic stent does not necessarily need to be retrieved and in most cases is expelled naturally.Several requests were made for additional information but it was not forthcoming, if it is received at a later date the investigation will be updated accordingly.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the doctored deployed the stent in a bad position and lost the stent in the duodenum.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient outcome was unknown.Investigation findings conclude that a definitive root cause could not be determined from the available information.A possible root cause may be attributed to user handling during stent placement which may have contributed to suboptimal stent deployment and subsequent migration of the stent into the duodenum.However, as stated in the instructions for use, migration is a known adverse event associated with this device.Clinical input received stated that the stent migrated distally into the duodenum and had advanced too far to be retrieved although a migrated pancreatic stent does not necessarily need to be retrieved and in most cases is expelled naturally.Several requests were made for additional information but it was not forthcoming, if it is received at a later date the investigation will be updated accordingly.

Brand Name
GEENEN PANCREATIC STENT SET
Common Device Name
FGE - Stents, Drains And Dilators For The Biliary Ducts
Manufacturer (Section D)
Cook Ireland Ltd
o'halloran rd
national technology park
limerick V94 N 8X2
EI  V94 N8X2
Manufacturer (Section G)
Cook Ireland Ltd
o'halloran rd
national technology park
limerick V94 N 8X2
EI   V94 N8X2
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick V94 N-8X2
EI   V94 N8X2
+353()061334440
MDR Report Key25881373
Report Number3001845648-2026-00298
Device Sequence Number8046891
Product Code FGE
UDI-Device Identifier00827002218031
UDI-Public(01)00827002218031(17)270927(10)C2218547
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Type of Report Initial,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21803
Device Catalogue NumberGPDS-5-5
Device Lot NumberC2218547
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2026
Supplement Date Received by Manufacturer06/22/2026
Initial Report FDA Received Date07/20/2026
Supplement Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown